We hereby decribe the case of S.L., a 39-year-old Caucasian woman affected by bipolar disorder type II, comorbid with social anxiety disorder, admitted to our psychiatric ward for a recurrence of a depressive mood episode. Her psychiatric history dated back three years earlier, when the patient first exhibited a major depressive episode with atypical features, including irritability, reverse vegetative symptoms (overeating, hypersomnia), and high sensitivity to interpersonal rejection. Several adequate pharmacological treatments (selective serotonin reuptake inhibitors and tricyclic antidepressants) were ineffective. She was then administered phenelzine 15 mg/day with a progressive and complete remission of the psychopathological picture. The treatment was suspended during the patient’s pregnancy a few months later, and it was never reinitiated. During the subsequent year the patient exhibited a new depressive episode with similar clinical features. At admission, the patient was taking phenelzine 30 mg/day, which had been prescribed by her general practitioner, and her psychopathological picture was characterized by severe depressed mood, high level of anxiety and suicidal thoughts in the absence of psychotic symptoms. Phenelzine was progressively titrated up to 75 mg/day (one pill every four days). Once the dosage of 75 mg/day was reached, the patient started showing increased levels of anxiety, psychomotor agitation, hyperidrosis, mild hyperreflexia, nausea, and myoclonus. However, there were no focal neurological findings. Her blood pressure was 140/100 mmHg, heart rate was 80 beats/min, and her temperature was 36.7°C. Complete blood count, potassium and glucose levels, liver and kidney function, as well as erythrocyte sedimentation rate were all within the normal range. Electrocardiogram, chest radiograph and blood gas measurements showed no abnormalities. The treatment was suspended and she was administered 1,000 mL of electrolyte solution every 24 h, along with lorazepam and chlorpromazine. Nausea, diaphoresis and myoclonus disappeared within 24 h and the anxiety symptoms slowly began to subside. Serotonin syndrome was diagnosed and the pharmacogenetic evaluation for 5-HT2A receptor polymorphism was performed. Genotype for the T102→C DNA SNP in the 5-HT2A gene was determined by using the method of Du et al. (5). Genetic analysis revealed that the patient was homozygous for the C102 allele of the 5-HT2A gene.
|Autori interni:||DANESI, ROMANO|
DI PAOLO, ANTONELLO
|Autori:||LATTANZI L; CASSANO GB; DANESI R; LASTELLA M; MUNGAI F; DI PAOLO A; TUCCORI M; DEL TACCA M|
|Titolo:||Serotonin syndrome and the T102-->C polymorphism of the 5-HT2A receptor: a case report|
|Anno del prodotto:||2008|
|Digital Object Identifier (DOI):||10.1111/j.1399-5618.2008.00598.x|
|Appare nelle tipologie:||1.1 Articolo in rivista|